Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
BillBRNC

Follow Up Sinemet Question

Recommended Posts

Dr. Okun, I feel bad to keeping asking so many questions, but here goes again. As mentioned before, I have DLB. I take Sinemet for significant Parkinson symptoms. I also have very significant cognitive and behavior stuff from the Lewy Body stuff. I had adjusted Sinemet with neuro here and the new dosage schedule seems to have worked in terms of significantly reducing nausea and confusion/cognitive aggravation of the underlying cognitive/Behavioral stuff that seems to happen soon after taking Sinemet. The new dosage lowers the L side of the pill and maintains enough of the C side.. Good news for me I think. But, my overall underlying cognitive/behavior stuff from the Lewy Body seems to have moved a solid step in the wrong direction for me, worse. My question is whether you think that lowering the dosage of Sinemet could possibly cause an increase in my cognitive behvioral stuff from Lewy Body. I read that Sinemet is no way treats cognitive and behaviorla side of Lewy Body, so starting, stoping or reducing Sinemet should not increase these underlying problems I think. Unless messing with the mixture of meds I'm taking can somehow do it. I also take Exelon and SSRI, plus  assortment of heart failure meds which I have reduced already in order to stop some blood pressure plunges and that seems to have worked. Well, with all this background, do you think the increase in my Lewy issues is just normal progression of the Lewy thing, or could it be coming from messing with Sinemet in context with all my other meds. I know this must be impossible for you to answer, so I'm just asking about medical plausable that changing Sinemet could somehow mess up for the worse my cognitive/behanvior stuff. Thank you, and I hope you have good New Year. And thank you for volunterring so much of your time to answer people like me who you never met. Bill.

Share this post


Link to post
Share on other sites

Can you help us by specifying exactly what symptoms you are attributing to the Lewy Body?  What are the behavioral symptoms?  Paranoia?  Confusion?  Other?  Thanks.

Share this post


Link to post
Share on other sites

Dr. Okun, thanks you for replying. The symptoms I have due to Lewy Body,, other than Parkinson. Very quick to anger, mostly at wife for no real reason. But angry at other times to. Get really confused about what to do, where to go, am I supposed to do something, what day, what happenind...just confused about everything really. Feeling like my head is fogged in or adrift in sea. Anxiety over almost anything. Feel like being surrounded and closed in on, or being pushed to somewhere I don't think I want to go. Of course, I see things not there, and I hear things not there, blurred vision. I don't think the autonomic stuff is being made worse by Sinemet, so I won't go down those things. Ex\maple, I woke up this morning and felt like something was really wrong, felt like I knew what it was at some point during night, but could not recall it now. I kept asking wife what it was. I felt like something important was missing, and it giving me big anxiety and I guess fear. It is truly hard to describe what is going on in my head when things get worse. It is like pressure inside my head trying to get out or trying to figure out what to do next. It is extremely uncomfortable and dislocating for me. I would say the things are diffetrent behaviors on my part feeling, mostly anger at anything or anybody that is stirring up my space with talk, noise, or unbalance, or messing with good karma. I don't know really. I am not referring Sinemet possibly aggraating behaviors or feelings other than the types of things describe. Not memeory. I don't think talking, but whenever I get the least stirred up I have trouble getting words out or even knowing what words to say, and I have same problems when not stirred up, but it seems like they are lesser with the stirring up. Noises make me jump out of my skin. Being touched even by people I love and knowing they are getting ready to touch me causes me to jump. I told wife yesterday it is like sticking fingers in electic wall socket. It is that intense and quick and then gone. But each time a loud noise or voice happens, the jolt happens. Each time someone touches me, it happens. And I feeling like it is going to happen anytime I am in groups or out in places or even just with wife. I am sure there are many more things I could say, but I just can't think right now beyond just a little bit. Writing this is making me feel like something really bad is getting ready to hit me. Anyway, these feeling are with me virtually all the time. But I now wonder if reducing Sinement to avoid nausea has somehow caused across the board aggravation of these always existing feeling and behavoirs. Like I said, I have feeling that my question is unfair to you because you have not treated me or talked to me over time, so you are left with just my ramblings right now. It is terrible that I have all these feelings...I can't recall what I wanted to say here. The hallucinations aren't being made worse. They remain just the same, as in frequent both for seeing things not there and a whole lot of hearing things not there. Doc, I am just well and truly messed up in head, over and above memory stuff. I don't care about my memory. It is the behavioral/brain stiff that really botheres me, whcih is why I work to keep Sinemet from making those things worse. By going from fast acting to CR I have ironed out the intense uptick in problems that happend shortly after taking the pill, particularly in the morning. This is not what I refer to now, because the CR has eliminated the very qucik aggravation a nd acceleration of my problems in the morninng. What my question pertains to is kine of an overall general all day sort of thing, which is what I live with all the time. I can't even think of a single aspect of my feelings, behavior, actions and such that haven't been ttuly trashed by this dang Lewy Body disease. I hope what I am trying to say helps you. But I say again, please don't feel like you need to look for needles in hay stacks for me. I really just wanted to know if Sinemet had the capacity to actually make these things worse, even these increased issues happened when I lowered Sinemet. I know that Sinemet can make things worse, but not when I reduce the dose. SEe there is difference between the morning uptick with the higher dosage that I wanted to get rid of by lowering dose and going to CR, and the across the board all day thing I am trying to describe that is sort of like taking everything going on and moving it up a couple of notches. I  give up. Don't know what else to say right now. But thank you much. Bill.

Share this post


Link to post
Share on other sites

Its really hard to know but I doubt it.  You and your doc can experiment with doses and figure it out.

Based on the description many patients do well with an antidepressant and more frequent lower doses of sinemet (some component of anxiety).  Sometimes I add clozapine which requires blood monitoring.

Share this post


Link to post
Share on other sites

Dr, Okun, thank you for response. I kind of figured you would answer as you did, so that actually helps to hear it from you rather than assume something else. I will be talking with my neuro here about it, but I won't be rushing him for an early appointment right now. This is just so tiring. Thanks again. Bill.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×